MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513740
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Human-Device Interface Problem (2949); Material Twisted/Bent (2981); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Approximated based on the date the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Imdrf impact code f08 is being used to capture the patient's overnight admission for observation.Imdrf device code a1502 captures the reportable event of stent positioning issue.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal distal covered stent was used during an esophageal stenting procedure performed on an unknown date.During the procedure, the physician intended to place a proximal release ultraflex esophageal stent, but a distal release ultraflex esophageal stent was mistakenly placed due to the almost identical packaging of both stents.Consequently, the stent was removed, and an ultraflex proximal release stent was placed.The patient was then admitted overnight for observation.Reportedly, no further intervention was required, and the patient was discharged within 24 hours.There were no known patient complications due to this event.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal distal covered stent was used during an esophageal stenting procedure performed on an unknown date.During the procedure, the physician intended to place a proximal release ultraflex esophageal stent, but a distal release ultraflex esophageal stent was mistakenly placed due to the almost identical packaging of both stents.Consequently, the stent was removed, and an ultraflex proximal release stent was placed.The patient was then admitted overnight for observation.Reportedly, no further intervention was required, and the patient was discharged within 24 hours.There were no known patient complications due to this event.Additional information received on october 28, 2024.The stent was used to treat a 5cm malignant stricture performed on (b)(6) 2024.There were no anatomical problems and the patient's anatomy was dilated prior to stent placement.During the procedure, the stent was unable to fully deploy as the deployment suture was coiled up around the stent causing the shaft to bend.The stent was removed without the use of a retrieval device.
 
Additional Manufacturer Narrative
Blocks b1, b2 (outcomes attrib to adv event), b3, b5, d4 (model number, lot number, catalog number, expiration date, unique identifier #), e1 (initial reporter title, first name, last name), e3, g4 (premarket/ 510k #), h1, and h6 (impact codes, device codes) have been updated with additional information received on october 28, 2024.Block e1: the second physician is dr.(b)(6).Block h6: imdrf impact code f08 is being used to capture the patient's overnight admission for observation.Imdrf device code a15 captures the reportable event of stent partially deployed.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20526665
Report Number3005099803-2024-05250
Device Sequence Number13054257
Product Code ESW
UDI-Device Identifier08714729716167
UDI-Public08714729716167
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Model NumberM00513740
Device Catalogue Number1374
Device Lot Number0033518414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/21/2024
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown